Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 42, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 6, 2001, 3:52 PM CDT for Boyd County, Nebraska. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 6, 2001, 3:52 PM CDT (20:52 UTC)
- Expired
- Jun 6, 2001, 4:30 PM CDT
- In force
- 38 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Boyd County, NE
The radar
The North Platte radar (KLNX), 162 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 4:15 PM CDT | Hail 0.75 | Naper, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 3:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.9 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 062053
SVRLBF
NEC015-062130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
352 PM CDT WED JUN 6 2001
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BOYD COUNTY IN NORTH CENTRAL NEBRASKA
* UNTIL 430 PM CDT
* AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 9 MILES NORTHWEST OF NAPER...OR ABOUT 28 MILES
NORTHEAST OF SPRINGVIEW...MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
OVER NAPER AROUND 410 PM CDT
6 MILES SOUTHWEST OF BUTTE AROUND 430 PM CDT
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4314 9929 4299 9942 4299 9925 4283 9924
4290 9897 4286 9866What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 1:07 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 6, 1:07 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 107 PM CDT WED JUN 6 2001 WILL NEED TO UPDATED TEMPS AS VTN HAS EXCEEDED FORECAST HIGH. WILL PUT THIS OUT EARLY AS ANTICIPATING POTENTIALLY BUSY AFTERNOON. MODELS APPEAR TO HAVE INITIALIZED WELL. LBF MORNING SOUNDING SHOWED CAPE OF 2200 WITH LIFTED OF -9...BRN 41. LCL IS RATHER HIGH AT 734MB. FRONT IS EVIDENT ON VIS SAT PIX AS IT IS JUST WEST OF CLEARING LINE OVER CWA. DEWPOINTS PROGGED TO BE IN LOW 60S HAVE VERIFIED FOR LBF. TONIGHT...EXPECT FRONT TO LIGHT UP WITH CONVECTION IF IT HASNT ALREADY BY THE TIME OF ZONE ISSUANCE. SEVERE POTENTIAL LOOKS FAIR ALONG FROM FROM LBF-BBW-ONL LINE. MAIN THREAT LIKELY TO BE HAIL WITH WET BULB ZERO AROUND 10KFT. ROTATION LIKELY WITH SHEAR PROFILES WHAT THEY ARE...BUT THIS IS OFFSET BY HIGH LCL...SO THINK TORNADOES NOT LIKELY. THURSDAY...SOME CLOUD DEBRIS AROUND...AND STRATUS EXPECTED ALL BUT NORTH CENTRAL BY MORNING WITH EAST SURFACE WINDS. SURFACE HIGH PRESSURE BUILDS IN FROM THE NORTH TO KEEP TEMPS DOWN SOMEWHAT WITH COOL AIR ADVECTION...AND PROVIDE SOME UPSLOPE. ETA CONSISTENT WITH FEATURE OVER THE SOUTHWEST WRINGING OUT A HUNDREDTH OR TWO ALONG WESTERN AND SOUTHWEST ZONES. AVN APPEARS TO AGREE...SO FEEL WESTERN ZONES WARRANT LOW POPS FOR THURSDAY. AVN TRIES TO MOVE QPF EAST INTO CENTER OF HIGH PRESSURE OVER NORTH CENTRAL ZONES...AND DO NOT THINK THIS WILL PAN OUT. THINK THAT ANY SHOWERS OUT WEST WILL FALL APART IF THEY MOVE EAST. .THURSDAY NIGHT...AVN CONSISTENT WITH MCS DEVELOPMENT ALONG HIGH PLAINS...THOUGH IT HAS SHIFTED IT SOMEWHAT SOUTHWEST. UPSLOPE FEATURE PERSISTENT OVER WEST...SO WILL KEEP LOW POPS GOING THERE. LOWS LIKELY TO BE CLOSER TO FWC GUIDANCE WITH ABUNDANT MOISTURE PREVALENT. FRIDAY...AGREE WITH ETA IN CLEARING OUT PRECIP DURING THE MORNING WHEREAS AVN TRIES TO LIFT IT NORTH UNDER UPPER LEVEL RIDGE. SURFACE LOW PROGGED TO FORM BETWEEN TWO HIGH CENTERS OVER NORTHEAST WYOMING. SPC DAY 3 SHOWS POTENTIAL AREA OF CONCERN OVER US. DURING THE MORNING HOURS...ATMOSPHERE BUILDS UP LOTS OF POTENTIAL ENERGY AS SOUTH WINDS ADVECT MOISTURE IN AT LOWER LEVELS. THIS MAY PRODUCE SOME PATCHY EARLY MORNING FOG/STRATUS SIMILAR TO TODAY AGAIN. THETA-E RIDGE SHIFTS INTO CENTRAL CWA BETWEEN 18Z AND 00Z. CAPES ARE ALREADY PROGGED TO REACH THE 3500 MARK NEAR BBW WITH DEWPOINTS IN THE UPPER 60S. ONLY PROBLEM IS THAT IT APPEARS WE MAY BE CAPPED BY WARMER AIR ALOFT. WEAK VORT MAX COMING IN FROM THE NORTHWEST FRIDAY AFTERNOON MAY BE ENOUGH TO OVERCOME CAP. AVN IS WEAKENING CAP ENOUGH TO DEVELOP CONVECTION IN SOUTH DAKOTA...EXTENDING INTO SOME OF OUR NORTHERN ZONES. WILL GO WITH OPTIMISTIC FORECAST OF WARMER TEMPS AND THEREFORE NO PRECIP FOR NOW...EXCEPT IN NORTHERN ZONES WHERE LOW POPS WILL BE INTRODUCED. EXTENDED...SAT-THRU WED...LEE SIDE TROF TO LIFT WARM FRONT NORTHWARD INTO SD...MEANS CHANCES SAT AND SUNDAY FOR AT LEAST NORTH CENTRAL ZONES. AVN BRINGS SURFACE LOW SOUTHWARD...PULLING POPS SOUTH WITH IT. WITH TROF IN VICINITY...94 DEGREES FOR LBF HIGH MAY NOT BE OUT OF THE QUESTION. FRONT BECOMES NEARLY STATIONARY OVER CWA...SO CHANCES NOW EXIST ESPECIALLY IN THE NORTH MONDAY AND TUESDAY. AS FRONT PUSHES THROUGH TUESDAY NIGHT INTO WED...SHOWERS FILL IN BEHIND IT OVER REST OF CWA WED. .LBF...NONE. SLM
In the hours before
Special weather statement, Jun 6, 11:07 AM CDT, 4 hours 45 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-062045- SEVERE WEATHER OUTLOOK FOR WESTERN AND NORTH CENTRAL NEBRASKA NATIONAL WEATHER SERVICE NORTH PLATTE NE 1107 AM CDT WED JUN 6 2001 ...STORM SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT... THERE IS A CHANCE OF SEVERE THUNDERSTORM DEVELOPMENT ACROSS PORTIONS OF NORTH CENTRAL AND WESTERN NEBRASKA THIS AFTERNOON AND EVENING. THE GREATEST RISK OF SEVERE WEATHER WILL BE EAST OF A LINE EXTENDING FROM VALENTINE...TO HYANNIS...TO LEWELLEN...TO CHAPPELL. SCATTERED THUNDERSTORMS MAY ALSO DEVELOP OVER THE REST OF THE OUTLOOK ARE BUT ARE NOT EXPECTED TO BECOME SEVERE. SOUTHEAST WINDS AHEAD OF A COLD FRONT WILL ALLOW AN ABUNDANCE OF MOISTURE TO POOL ACROSS NORTH CENTRAL AND WESTERN NEBRASKA. AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH THE FRONT AS IT MOVES THROUGH THE AREA THIS AFTERNOON AND EVENING TO PRODUCE THUNDERSTORMS. THE ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE THIS AFTERNOON AS LOW CLOUDS ERODE AND SUNSHINE IS ALLOWED TO WARM TEMPERATURES. THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BY MID AFTERNOON ACROSS NORTH CENTRAL NEBRASKA AND THEN INTO SOUTHWEST NEBRASKA BY LATE AFTERNOON. THE THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST THROUGH THE EVENING AND ARE EXPECTED TO MOVE TO THE EAST OF THE AREA BY MIDNIGHT. DDB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:55 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha | 50 min |
| Jun 6, 4:30 PM CDT | Severe Thunderstorm Warning | LBF | Boyd | 60 min |
| Jun 6, 4:32 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 58 min |
| Jun 6, 6:56 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 64 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.